Advertisement

Complex Analysis and Operator Theory

, Volume 12, Issue 4, pp 969–986 | Cite as

Generalized Product of Two Square Matrices and Application for Some Algebraic Equations

  • Mustapha Raïssouli
  • Ibrahim Al-Subaihi
Article
  • 46 Downloads

Abstract

In this paper, a generalized matrix product is introduced and related properties are studied as well. Afterwards, we show how our approach can be applied to the so-called Sylvester and Lyaponov matrix equations for obtaining their related solutions in terms of the generalized matrix product. Numerical examples illustrating the theoretical study are also discussed.

Keywords

Square matrix Generalized matrix product Matrix-convexity Matrix equations Sylvester equation Lyapunov equation 

Mathematics Subject Classification

15A60 15A24 26A51 47A64 

References

  1. 1.
    Ando, T., Li, C.K., Mathias, R.: Geometric means. Linear Algebra Appl. 38, 305–334 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Atteia, M., Raïssouli, M.: Self dual operators on convex functionals, geometric mean and square root of convex functionals. J Convex Anal 8, 223–240 (2001)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Bhatia, R.: Matrix analysis. Verlag, New York (1997)CrossRefzbMATHGoogle Scholar
  4. 4.
    Bhatia, R., Uchiyama, M.: The operator equation \(\sum _{i=1}^nA^{n-1}XB^i=Y\). Expo. Math. 27, 251–255 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Chan, N.N., Kwong, M.K.: Hermitian matrix inequalities and a conjecture. Am. Math. Monthly 92, 533–541 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Cardoso, J.R.: Computation of the Pth root and its Fréchet derivative by integrals. Electr. Trans. Num. An. 39, 414–436 (2012)zbMATHGoogle Scholar
  7. 7.
    Furuta, T.: Positive sem-definite solution of the operator equation \(\sum _{j=1}^nA^{n-j}XA^{j-1}=B\). Linear Algebra Appl. 432, 949–955 (2009)CrossRefGoogle Scholar
  8. 8.
    Kato, T.: Perturbation theory for linear operators. Springer, Berlin (1984)zbMATHGoogle Scholar
  9. 9.
    Lefschetz, S., Lasalle, J.P.: Stability by Lyapunov direct method. Academic Press, New York (1987)Google Scholar
  10. 10.
    Raïssouli, M., Leazizi, F.: Continued fraction expansion of the geometric matrix mean and applications. Linear Algebra Appl. 359, 37–57 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Raïssouli, M., Bouziane, H.: Arithmetico-geometrico-harmonic functional mean in the sense of convex analysis. Ann. Sci. Math. Québec 30(1), 79–107 (2006)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of Mathematics, Faculty of ScienceTaibah UniversityAl Madinah Al MunawwarahKingdom of Saudi Arabia
  2. 2.Science Faculty, Department of MathematicsMoulay Ismail UniversityMeknesMorocco

Personalised recommendations